Alert archive / Texas / Rip Current Statements in 2020

Rip Current Statement 7, NWS Brownsville, TX

November 17, 2020Kenedy County, Texas

NWS Brownsville, TX issued this rip current statement at Nov 17, 2020, 7:12 AM CST for Kenedy County, Texas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2020, 7:12 AM CST (13:12 UTC)
Expired
Nov 17, 2020, 6:00 PM CST
In force
11 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WHUS44 KBRO 171312
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
712 AM CST Tue Nov 17 2020

TXZ256-257-351-180000-
/O.NEW.KBRO.RP.S.0007.201117T1312Z-201118T0000Z/
/O.CON.KBRO.CF.S.0026.201117T2200Z-201118T1000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
712 AM CST Tue Nov 17 2020

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...For the High Rip Current Risk, dangerous rip currents.
  For the Coastal Flood Statement, isolated minor coastal 
  flooding expected.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...For the High Rip Current Risk, until 6 PM CST this
  evening. For the Coastal Flood Statement, from 4 PM CST this 
  afternoon through late tonight.

* IMPACTS...Wave run-up may approach the dunes along narrow
  beaches. Beach equipment, such as umbrellas and chairs, could be
  moved by waves. Vehicles driving along narrow beaches may
  experience higher water levels. Rip currents can sweep even the
  best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...For coastal flooding, high tide will occur
  at 7:52 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving on the beach is not recommended near high tide.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
363 
WHUS44 KBRO 172359 AAA
CFWBRO

Coastal Hazard Message...UPDATED
National Weather Service Brownsville TX
559 PM CST Tue Nov 17 2020

TXZ256-257-351-180600-
/O.EXP.KBRO.RP.S.0007.000000T0000Z-201118T0000Z/
/O.CON.KBRO.CF.S.0026.000000T0000Z-201118T1000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
559 PM CST Tue Nov 17 2020

...HIGH RIP CURRENT RISK WILL EXPIRE AT 6 PM CST THIS EVENING...
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH 4 AM
WEDNESDAY...

* WHAT...Isolated minor coastal flooding.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...Until 4 AM CST Wednesday.

* IMPACTS...Wave run-up may approach the dunes along narrow
  beaches. Beach equipment, such as umbrellas and chairs, could be
  moved by waves. Vehicles driving along narrow beaches may
  experience higher water levels. 

* ADDITIONAL DETAILS...Minor coastal flooding will be most likely
  to occur around high tide, which will be at 7:52 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving on the beach is not recommended near high tide.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Nov 17, 5:57 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 17, 5:57 AM CST, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
557 AM CST Tue Nov 17 2020

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Surface observations and satellite imagery shows
mostly clear skies across Deep South Texas early this morning,
with light to calm northeasterly winds. There are some MVFR
ceilings just south of BRO that will need to be monitored this
morning. VFR conditions are expected to prevail over the next 24
hours with high pressure in control and shallow boundary layer
moisture. Winds will become more easterly as the day progresses
into the night.

&&

.PREV DISCUSSION... /issued 331 AM CST Tue Nov 17 2020/

SHORT TERM (Now through Tuesday): Very mild, and pleasant
weather conditions are expected over the next couple of days, as
mid level ridging remains centered over South Texas. This ridging
pattern, along with a shallow moist surface layer, will keep
mentionable PoPs out of the short term. Afternoon temperatures
will reach the lower 80s today, and warm up slighlty into the mid
80s on Wednesday. Tonight will be cool, with temperatures ranging
from the mid 50s in the northern ranchlands, to near 60 across
the lower RGV.

With predicted water levels exceeding 1 foot MHHW (above ground
level) for most of Tuesday afternoon and evening, water run-up to
near the dune line will be possible again this evening near high
tide at 7:52 PM. As such, a Coastal Flood Statement is in effect
from 4 PM Tuesday afternoon until 4 AM Wednesday morning.

LONG TERM (Wednesday Night through Monday): A mid level ridge will
be moving over the Southeast United States with high pressure at the
surface. A strong east fetch will be ongoing over the Gulf of Mexico
waters, supporting regular minor coastal flooding or water run-up on
the beaches at high tide, persisting through Sunday. Moisture too
will tend to increase over the Gulf mid to late week, with isolated
showers increasing along the coast. Sea breeze activation will be
more likely Friday through Sunday. A cold front will push south into
the area Sunday night, more significantly represented by the GFS.
The ECMWF appears more hesitant this run. The GFS shows the front
getting a push Monday night from a sharper Plains mid level short
wave trough than allowed by the ECMWF. The result will be the front
making it through the CWA Tuesday morning. This signal is evident
from the guidance which shows cooler temperatures and higher rain
chances via the GFS on Monday and Tuesday. A model blend starts to
show the signal at the end of the current forecast, but there is
definitely uncertainty still in the situation. Until then, however,
slightly warmer than average weather will prevail across the area,
with highs mainly in the 80s and lows in the 50s and 60s, trending
up slightly each day.

MARINE:
Now through Tuesday...TABS Buoy K reported 4.8 foot waves with a
dominant period of 7 seconds at 1:00 AM. As high pressure moves
over the eastern U.S. early this week, moderate east northeast
winds over the northern Gulf will build seas from 3 to 5 feet
today to 4 to 6 feet on Wednesday, with occasional seas up to 7
feet. Small craft will need to exercise caution on Wednesday, and
a Small Craft Advisory may be needed for the Gulf waters from 20
to 60 nm.

Wednesday Night through Saturday Night...Light to moderate east
to southeast winds will occur from the Laguna Madre to the Gulf,
respectively. A strong east fetch supported by high pressure
anchored over the Southeast United States will keep wave heights
on the Gulf elevated. Models suggest small craft should exercise
caution to low end small craft advisory conditions on the Gulf
through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  64  81  64 /   0   0   0   0
BROWNSVILLE          82  63  83  64 /  10   0  10  10
HARLINGEN            82  60  83  60 /   0   0   0   0
MCALLEN              83  59  84  59 /   0   0   0   0
RIO GRANDE CITY      82  57  84  58 /   0   0   0   0
SOUTH PADRE ISLAND   76  69  77  72 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Aviation Update...69-Farris
Hazardous weather outlook, Nov 17, 4:06 AM CST, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
406 AM CST Tue Nov 17 2020

TXZ248>257-351-353-181015-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
406 AM CST Tue Nov 17 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A Coastal Flood Statement is in effect from 4 PM today until 4 AM
Wednesday morning. High tide at Brazos Santiago will be at 7:52
PM.

There is a high risk of rip currents at the beaches along the
lower Texas coast.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated rip current risk will be possible Wednesday through
Sunday.

Minor coastal flooding with water running up to the dunes will be
possible Tuesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-181015-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
406 AM CST Tue Nov 17 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory may be needed tonight across the offshore
Gulf of Mexico waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories may be needed Wednesday through Sunday,
especially across the offshore Gulf of Mexico waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 1:57 AM CSTCoastal Flood StatementBROKenedy26 hr

Nearby

Rip Current Statements in Texas, 2020Every rip current statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.